Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jun 25, 2021, 8:38 PM CDT for Ness County, Kansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 25, 2021, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
County Ness County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1147 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
017
WWUS83 KDDC 260138
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
838 PM CDT Fri Jun 25 2021
KSZ045-260230-
Ness KS-
838 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS...NORTHWESTERN
HODGEMAN AND SOUTHWESTERN RUSH COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ness City, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ness City and Bazine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, southwestern and west central Kansas.
LAT...LON 3864 9976 3837 9958 3836 9959 3826 10006
3826 10010 3846 10017
TIME...MOT...LOC 0138Z 244DEG 19KT 3842 10004
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jun 25, 6:34 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 25, 6:34 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 634 PM CDT Fri Jun 25 2021 ...Updated for mesoscale discussion... .MESOSCALE DISCUSSION... Issued at 616 PM CDT Fri Jun 25 2021 Key Messages: Strong to severe storms will persist this evening in several areas, especially along across the southern tier of counties in southwest Kansas. These storms are still expected to develop into a larger cluster, with the main threat being wind after 8 pm. Mesoscale Discussion: One supercell storm was still intact and moving along the Oklahoma state line just in front of a line of storms. This storm may maintain itself over the next hour before becoming part of a line. After this occurs, damaging wind will be the main concern. Until then, large hail is possible with this storm. Other storms over south central Kansas are expected to remain strong to marginally severe as they move across Pratt, Barber and Stafford counties given the strong instability and marginal 0-6 km shear. A line of storms has developed along a northward surging outflow boundary south of Dodge City near the Oklahoma state line. Storm scale interactions and additional outflows could result in these storms becoming severe. && .SHORT TERM...(This evening through Saturday) Issued at 144 PM CDT Fri Jun 25 2021 Convective initiation is likely to occur at least by the 4 to 5 pm timeframe and perhaps earlier, moving in from Oklahoma. Surface based storms would be most likely to be triggered in the the most moisture laden column airmass over western Oklahoma and south central Kansas where the pwats measure climatologically very high, in excess of about 1.6 inches up to nearly 1.9 inches in Barber county, helping create some very high CAPS values over south central Kansas. The flash flood guidance for the area exceed about 2.5 inches for an hour and pushing 4-5 inches in many areas on a 6 hour basis. Since the storm clusters overall looking to remain progressive, the training of storms will probably be limited. However isolated flash flooding cannot be discounted. Very high CAPE values and increasing effective shear will add to the wind risk with multicell clusters. For Tonight - upper 60s and lingering stratus clouds are most likely along ans south east of the synoptic boundary, with best change for some clearing in the western counties where cooler air will be working southward overnight as the front surges southward and rain cooled air. Saturday will see about a 5 to 15 degree ease in temperatures to the cool side with the lessened moist and hot air in place. Coolest signal looks over the west central Kansas counties where an overall signal from the models and MOS suggest highs capped int he upper 70s, while upper 80s is more likely still over the lower plains counties in the eastern and south central Kansas counties. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 25 2021 It looks like the forcing from the upper trough moving though the central and southern Rockies will aid in pushing drier air over the area, and in effect the convergent surface boundary southward into Oklahoma. Saturday evening won't be completely free of convective chances across southwest Kansas, as there does appear to be at least an upslope component to the surface winds near the OK/KS line, as well as the upper exiting jet in the PVA region of the tough extending from central KS into sw IA. Beyond that The GFS/ECMWF are in good agreement lingering a surface boundary somewhere from se KS into central Oklahoma which would men multiple days of diurnally driven convection in those areas, and the best opportunity for additional strong to severe thunderstorms evening. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 438 PM CDT Fri Jun 25 2021 Another round of convection is expected this evening, and included convective TEMPO groups in all TAFs, using the latest HRRR iterations as a guide. Again tonight, storms will be capable of erratic outflow winds to 50 kts. HRRR clears convection east of HYS around 06z Sat, followed by winds trending north at 10-15 kts overnight. Consensus of short term models suggests widespread post frontal MVFR stratus can be expected at all airports for several hours around 12z Sat. Ceilings will lift to a broken stratocumulus field starting around 15z Sat, with VFR resuming. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 78 60 83 / 80 30 10 10 GCK 61 78 57 81 / 70 30 10 10 EHA 61 80 58 80 / 60 20 20 20 LBL 62 78 58 82 / 80 30 20 10 HYS 63 79 59 83 / 60 20 10 0 P28 68 85 65 85 / 90 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Finch SHORT TERM...Russell LONG TERM...Russell AVIATION...Turner
Hazardous weather outlook, Jun 25, 12:58 AM CDT, 19 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 1258 AM CDT Fri Jun 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261200- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 1258 AM CDT Fri Jun 25 2021 /1158 PM MDT Thu Jun 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Evening storms will be possible again across south central Kansas along a cold front. Damaging winds and some hail and heavy rainfall at the main threats. Another area of storms may move out of Colorado and into Kansas as well. Damaging winds and large hail with heavy rainfall will be the main threats with this second area during the evening. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Lightning: Significant risk * Excessive heat: Elevated risk * Non-thunderstorm wind: Elevated risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Storms will be possible during this period. The main threat is wind and perhaps some hail. Days 2-7 Hazards ---------------- * Saturday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, Jun 25, 7:30 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 1 WSW HAYNE 37.10N 100.81W
06/25/2021 M64 MPH SEWARD KS MESONET
MESONET STATION UP407 0.6 SW HAYNE (UPR).
&&
RMLSpecial weather statement, Jun 25, 7:41 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Dodge City KS
741 PM CDT Fri Jun 25 2021
KSZ064-065-078-079-260130-
Hodgeman KS-Pawnee KS-Edwards KS-Ford KS-
741 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...SOUTHEASTERN
HODGEMAN...PAWNEE AND NORTHWESTERN EDWARDS COUNTIES UNTIL 830 PM
CDT...
At 741 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Larned to near Bellefont. Movement was
north at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Larned, Kinsley, Offerle, Garfield, Rozel, Sanford, Frizell,
Bellefont and Zook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and southwestern Kansas.
LAT...LON 3783 9973 3807 9986 3833 9904 3831 9903
3826 9903 3826 9902 3806 9895
TIME...MOT...LOC 0041Z 167DEG 18KT 3814 9905 3793 9968
RUSSELLLocal storm report, Jun 25, 7:42 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
742 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 2 WSW MINNEOLA 37.43N 100.05W
06/25/2021 M62 MPH CLARK KS MESONET
MESONET STATION UP313 2.1 W MINNEOLA (UPR).
&&
RMLLocal storm report, Jun 25, 7:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
745 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 2 WSW MINNEOLA 37.43N 100.05W
06/25/2021 E1.00 INCH CLARK KS TRAINED SPOTTER
QUARTER INCH REPORTED ON HIGHWAY.
&&
RMLSpecial weather statement, Jun 25, 8:04 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Dodge City KS 804 PM CDT Fri Jun 25 2021 KSZ043-260200- Scott KS- 804 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 900 PM CDT... At 804 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles northwest of Modoc, moving east at 30 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Scott City, Scott State Lake and Modoc. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Kansas. LAT...LON 3870 10071 3841 10077 3843 10113 3870 10113 TIME...MOT...LOC 0104Z 273DEG 26KT 3868 10119 RUSSELL
Special weather statement, Jun 25, 8:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
838 PM CDT Fri Jun 25 2021
KSZ045-260230-
Ness KS-
838 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS...NORTHWESTERN
HODGEMAN AND SOUTHWESTERN RUSH COUNTIES UNTIL 930 PM CDT...
At 838 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Ness City, moving northeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Ness City and Bazine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central, southwestern and west central Kansas.
LAT...LON 3864 9976 3837 9958 3836 9959 3826 10006
3826 10010 3846 10017
TIME...MOT...LOC 0138Z 244DEG 19KT 3842 10004
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:11 PM CDT | Severe Thunderstorm Warning | DDC | Stafford | 49 min |
| Jun 25, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 38 min |
| Jun 25, 7:41 PM CDT | Special Weather Statement | DDC | Pawnee | 49 min |
| Jun 25, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 33 min |
| Jun 25, 7:59 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Gray, Hodgeman, Pawnee | 34 min |
| Jun 25, 8:04 PM CDT | Special Weather Statement | DDC | Scott | 56 min |
| Jun 25, 8:42 PM CDT | Special Weather Statement | DDC | Stafford | 48 min |
| Jun 25, 8:43 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 25, 8:45 PM CDT | Special Weather Statement | DDC | Pawnee | 45 min |
| Jun 25, 9:10 PM CDT | Special Weather Statement | DDC | Lane | 50 min |
| Jun 25, 9:17 PM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jun 25, 9:28 PM CDT | Special Weather Statement | DDC | Trego | 47 min |
| Jun 25, 9:30 PM CDT | Special Weather Statement | DDC | Ellis | 45 min |
| Jun 25, 10:06 PM CDT | Special Weather Statement | DDC | Ellis | 39 min |
| Jun 26, 1:45 PM CDT | Special Weather Statement | DDC | Clark | 30 min |
| Jun 26, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| Jun 26, 3:13 PM CDT | Special Weather Statement | DDC | Comanche | 62 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | DDC | Comanche | 40 min |
| Jun 26, 4:27 PM CDT | Special Weather Statement | DDC | Barber | 63 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.